MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX120304
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during coil embolization to the arteria communicans anterior (a-com), a 3mm x 4cm galaxy g3 xsft coil (glx120304, l12389) was used but it was not able to be re-sheathed.It was replaced with another coil and the procedure was completed.There was no patient injury reported.The customer stated that there is no additional information available.One non-sterile unit galaxy g3 xsft 3mm x 4cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found several kinked.The introducer was inspected, and it was found partially zipped and some dents were noted on it.The re-sheathing tool was inspected, and it was found in good conditions.The v-notch was inspected under microscope and no damages were noted on it.The rh was inspected under microscope and it was found in good conditions.The rh was not heated.The embolic coil was inspected under microscope and it was found stretched and protruded from the introducer.The functional analysis could not be performed due to the conditions of the received device (dpu-several kinked, embolic coil-kinked/protruded).A manufacturing record evaluation was performed for the finished device l12389 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil introducer - zipping difficulty-rezipping¿ could not be evaluated because the dpu was found with several kinks and the embolic coil was stretched.However, the dent condition on the introducer may have contributed to the failure and due to this we can confirm the complaint.The kinked condition appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization to the arteria communicans anterior (a-com), a 3mm x 4cm galaxy g3 xsft coil (glx120304, l12389) was used but it was not able to be re-sheathed.It was replaced with another coil and the procedure was completed.There was no patient injury reported.The customer stated that there is no additional information available.Based on the analysis of the device received, the embolic coil was stretched.

Brand Name
GALAXY G3 XSFT 3MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9395447
Report Number3008114965-2019-01256
Device Sequence Number14130211
Product Code KRD
UDI-Device Identifier10886704077688
UDI-Public10886704077688
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberGLX120304
Device Lot NumberL12389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/26/2019
Initial Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1